Back to the list of articles


Jurečková Jana

Prof., RNDr., DrSc.
Born September 20, 1940 in Prague

  • Mathematical statistics, probability
  • Member of Learned Society since 2003

Study and professional preparation:

  • 1951, graduate eleven-year academic secondary school, Roudnice n. L.;
  • 1957-1962, Faculty of Mathematics and Physics of Charles University;
  • 1968, CSc., Institute of Mathematics, CSAS, and RNDr., FMP CU;
  • 1982 Associate Professor, FMP CU;
  • 1985, DrSc., FMP CU;
  • 1995, full Professor of Mathematics, FMP CU

Employment and academic positions:

  • 1962-1964, Prague School of Economics;
  • 1964-present, FMP CU, Department of Probability and Mathematical Statistics

Membership in selected domestic scientific bodies:

  • 1999 Member, Czech Statistics Council, at Czech Statistical Office

Membership and positions in international organizations and societies:

  • 1980, Member and Fellow, Institute of Mathematical Statistics
  • 1990, Elected Member, International Statistical Institute
  • 1993-1996, Member, European Local Committee, Bernoulli Society for Mathematical Statistics and Probability
  • 1999-2003, Member, International Committee of Bernoulli Society.

Membership in the editorial boards of professional journals:

  • 1978-1980 and 1992-1997, Annals of Statistics (Award of IMS)
  • 1991-2002, Journal of Nonparametric Statistics (Gordon and Breach)
  • 1986-2003, Sequential Analysis (M. Dekker)
  • 1988-present, Probability and Mathematical Statistics (Wroclaw)
  • 1997-present, Environmetrics (J. Wiley)
  • 2005, Journal of American Statistical Association

Notable awards:

  • Silver and Gold Medals, Union of Czechoslovak Mathematicians and Physicists
  • Medal, FMP CU
  • 1995, Medal, Uniwersytet Lódzki, Poland
  • 2000, Award, Foundation Chaire Francqui au titre étranger, Belgium
  • 200? (doplnit, nebylo v PDF a nenašla jsem na internetu), Award, Rector of Charles University
  • 2002, Medal, Minister of Education, Youth and Sports of Czech Republic

Selected publications:

  • J. Jurečková: Asymptotic relations of M-estimates and R-estimates in linear regression models. Annals of Statistics 5, 464-472 (1977)
  • J. Jurečková: Tail behavior of location estimators. Annals of Statistics 9, 578-585 (1981)
  • J. Jurečková and P. K. Sen: A second order asymptotic distributional representation of M-estimators with discontinuous score functions. Annals of Probability 5, 814-823 (1987)
  • C. Gutenbrunner and J. Jurečková: Regression rank scores and regression quantiles. Annals of Statistics 20, 305-330 (1992)
  • J. Jurečková and P. K. Sen: Robust Statistical Procedures: Asymptotics and Inter-relations. J. Wiley, New York (1996)
  • J. Jurečková: Regression rank-score tests against heavy-tailed alternatives. Bernoulli 5, 659-676 (1999)
  • J. Jurečková and M. Hallin: Optimal tests for autoregressive models based on autoregression rank scores. Annals of Statistics 27, 1385-1414 (1999)
  • J. Jurečková: Tests of tails based on extreme regression quantiles. Statistics & Probability Letters 49, 53-61 (2000)
  • Y. Dodge and J. Jurečková: Adaptive Regression. Springer-Verlag, New York (2000)
  • J. Jurečková: Statistical tests on tail index of a probability distribution. METRON, Vol. LXI, 151-190 (2003) (invited article with discussion)